Indiana, 2008

Flooding in Indiana, February 5 to 29, 2008

February 5 to 29, 2008 · NWS IND · 42 events in 26 counties and zones

Widespread flooding struck central Indiana in February. Some of the same areas heavily flooded during January were once again flooded to near record levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
$2.1 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Widespread flooding struck central Indiana in February. Some of the same areas heavily flooded during January were once again flooded to near record levels. February flooding was more widespread and persisted longer than flooding during January. One person was killed because he drove into a flooded road. Snowfall of up to 10 inches accumulated during the early days of February in northern Indiana and portions of east central Illinois. This snow quickly melted by the morning of the 6th as temperatures rose into the 50s on the 4th and 5th. Rain of 1 to 4 inches fell in eastern Illinois and much of Indiana on the 5th and 6th. This combination of rapid snow melt and heavy rain caused extensive flooding of streams and rivers in central Indiana. The heaviest rainfall was in the east central Illinois, northern Indiana, and eastern Indiana areas. For the second time in 30 days, flooding approached record levels along the Tippecanoe River in northern Indiana. The Wabash River approached a major flood from Lafayette to Vincennes. Flooding along this portion of the Wabash River was the highest since January 2005. Extensive flooding along the White, Eel, Muscatatuck, and East Fork White Rivers was the highest to date of the winter. Flood damage along the Tippecanoe River was limited because many residents had not been able to repair January flood damage. However, some flood damage did result to those who had begun repairs. The number of people evacuated was much less as well because many homes were uninhabitable. An agricultural levee south of Terre Haute was over toppled. A few rural families had roads to their homes blocked by flood waters. Sandbagging was necessary in the Montezuma and Clinton areas. One person was killed during the evening of the 6th in Lawrence County. He drove his vehicle into a road flooded by Indian Creek. Numerous local roads and several state highways were flooded along Indiana's major rivers. Flood lasted from a few days in many central Indiana locations to nearly four weeks along portions of the Wabash River in the Hutsonville area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 5, 3:40 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 5, 3:40 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EST TUE FEB 5 2008

.DISCUSSION...

...FLOODING AND SEVERE WEATHER POTENTIAL TODAY AND TONIGHT...

RADAR SHOWS SQUALL LINE ACRS CENTRAL FA WITH COLD FNT BEHIND IT JUST
W OF KLAF AND STRETCHING SW BACK INTO ERN IL. TEMPS ARE IN THE UPR
50S TO MID 60S WITH DEWPTS IN THE UPR 50S AND WINDS OUT OF THE SW AT
10-20KTS.

MODELS IN DECENT AGREEMENT SO WL USE A BLEND. FORECAST FOCUS IS ON
POTENTIAL FOR SEVERE WEATHER AND FLOODING WITH SYSTEM AFFECTING FA
TODAY/TONIGHT.

PLENTY OF FORCING ALONG THE FNT IN THE NAM. FRONTOGENESIS VALUES
ARE LARGE THIS AFTERNOON. DECENT BIT OF SFC COLD AIR N OF THE FNT
AND DESPITE THE FRONT MVING SLOWLY THE TEMP GRADIENT ACRS IT IS
PRETTY TIGHT. S OF THE FNT HAVE SOME SFC INSTABILITY AVAILABLE EVEN
WITHOUT ANY SUNSHINE...N OF THE FNT ANY INSTABILITY IS ELEVATED.
HODOGRAPHS SHOW A GOOD AMOUNT OF CURVATURE AND 3KM SRH VALUES ARE
OVR 200 TUE AFTERNOON TO LATE TUE NT. BEST TORNADO POTENTIAL WILL BE
NR AND S OF THE FNT WHERE BNDY REMAINS WELL MIXED AND STORMS ARE
ROOTED IN THIS LAYER WITH THE DIRECTIONAL SHEAR. N OF THE FNT
POTENTIAL EXISTS FOR ELEVATED STORMS AND SOME SPEED SHEAR IS
AVAILABLE SO MOST LIKELY SCENARIO THERE WOULD BE DAMAGING WINDS WITH
AN MCS. NW FA SHUD BE FAR ENUF FROM THE STRONG FORCING AND DECENT
INSTABILITY THAT FLOODING /DISCUSSED BELOW/ AND LIGHTNING WILL BE
THE PRIMARY THREATS THERE.

ON TO THE FLOODING POTENTIAL...PRECIP WATER VALUES ARE EXTREMELY
HIGH FOR THIS TIME OF YEAR /OVER 1 INCH IN EVEN THE NORTHERNMOST
PART OF THE FA AND UP TO 1.5 OR SO IN THE S/ AND WITH FNT MVING
SLOWLY AND BASICALLY STALLING FOR SEVERAL HOURS OVR THE SRN FA WL
LIKELY SEE FLASH FLOODING AS WELL AS EXTENDED AREAL FLOODING AND
SUBSEQUENT RIVER FLOODING ACROSS THE AREA. LOOKS LIKE POTENTIAL FOR
HEAVY RAIN CONTINUES INTO TUE OVERNIGHT SO WL EXTEND FLOOD WATCH TO
12Z WED. RAINFALL TOTALS THRU 12Z WEDS LOOK TO BE WIDESPREAD 2-3+
INCHES.

FOR TEMPS/WINDS TODAY/TONIGHT HAVE USED 3 HRLY TEMPS FROM THE NAM12
AS THIS SHOWED PROGRESSION OF FNT WELL AND IT/S EFFECTS ON TEMPS.
FOR REST OF THE FCST PD HAVE USED A MOS BLEND FOR TEMPS. WED AS
SYSTEM MVS OUT WL SEE A CHANGEOVER TO SOME SNOW IN THE NW...BUT DO
NOT EXPECT MUCH IN THE WAY OF AMTS. BY WED NT FCST IS DRY.

MADE NO CHANGES TO EXTENDED.

&&

.AVIATION...DISCUSSION FOR THE 06Z TAFS
WET AND ACTIVE PERIOD IN STORE THIS FORECAST PERIOD AS CD FRONT WL
STALL ACRS CENTRAL INDIANA ON TUESDAY MORNING. COUPIUS AMOUNTS OF
MOISTURE AVAILABLE GIVEN THE SFC DEW POINT APPROACHING 60. GOOD
FORCING IN PLACE BY TUE AFTERNOON. FRONTOGENSIS IS VERY IMPRESSIVE.
HENCE WL KEEP MVFR CONDITIONS ONGOING THROUGH THE FORECAST ALONG
WITH PERIODS OF RA. ATTM FEEL TWO ROUND OF TSRA WL BE POSSIBLE...THE
FIRST COMING DURG THE FIRST 6 HRS OF THE TAFS AS TEH CD FRONT SAGS
SOUTHWARD. THE 2ND WL BE ON TUES AFTERNOON AND EVE AS H8 JET
INCREASES ACRS SRN INDIANA...INCREASING FORCING.

EXPECT IFR CONDITIONS OR WORSE WITH TSRA BUT WL NOT TRY TO TIME THE
SECOND ROUND OF THE STORMS FOR NOW AND WL USE VCTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...CP
AVIATION...JP
Hazardous weather outlook, Feb 4, 5:09 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST MON FEB 4 2008

INZ021-028>031-035>042-051100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
509 PM EST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT THROUGH THE LATE EVENING HOURS TONIGHT...
...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WIDESPREAD DENSE FOG IS EXPECTED THROUGH THE LATE EVENING HOURS
TONIGHT. VISIBILITIES IN THE FOG MAY BE REDUCED TO NEAR ZERO AT
TIMES. THE FOG IS EXPECTED TO THIN OUT SOME AFTER MIDNIGHT.

IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE
TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE
SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF A FEW SEVERE STORMS...MAINLY FROM THE MID AFTERNOON
HOURS ON TUESDAY UNTIL ABOUT MIDNIGHT. DAMAGING WINDS AND LARGE
HAIL ARE THE MAIN THREATS.

IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>049-051100-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
509 PM EST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT THROUGH THE LATE EVENING HOURS TONIGHT...
...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WIDESPREAD DENSE FOG IS EXPECTED THROUGH THE LATE EVENING HOURS
TONIGHT. VISIBILITIES IN THE FOG MAY BE REDUCED TO NEAR ZERO AT
TIMES. THE FOG IS EXPECTED TO THIN OUT SOME AFTER MIDNIGHT.

IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE
TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE
SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE.

IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-051100-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
509 PM EST MON FEB 4 2008

..FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE TONIGHT. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE SMALL HAIL...BUT
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE.

IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-051100-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
509 PM EST MON FEB 4 2008

...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...
...SIGNIFCANT SEVERE WEATHER POSSIBLE TUESDAY AFTERNOON AND NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE TONIGHT. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE SMALL HAIL...BUT
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES...POSSIBLY STRONG...ARE
ALL POSSIBLE.

IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 flood. Local standard time, as filed.

Flood, Carroll

When
February 5, 5:00 AM EST to February 10, 7:51 PM EST
Where
Carroll County, 3.2 mi WSW of Yoeman to 3.89 mi SW of Yoeman
Cause
Heavy Rain / Snow Melt
Property damage
$750,000
Reported by
Other Federal Agency
Coordinates
40.656, -86.778

Flooding occurred along the Tippecanoe River downstream of Oakdale Dam in Carroll County due to heavy rain and snow melt.

Flood, Parke

When
February 5, 6:30 AM EST to February 28, 4:40 AM EST
Where
Parke County, 0.87 mi NW of Montezuma to 0.31 mi WNW of Montezuma
Cause
Heavy Rain / Snow Melt
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
39.809, -87.382

Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain and snow melt.

Flood, Vermillion

When
February 5, 6:30 AM EST to February 28, 4:40 AM EST
Where
Vermillion County, 0.21 mi WNW of Alta to 0.77 mi ENE of Alta
Cause
Heavy Rain / Snow Melt
Property damage
$21,000
Reported by
Other Federal Agency
Coordinates
39.771, -87.383

Flooding occurred along the Wabash River in Vermillion County due to heavy rain and snow melt.

Flood, Randolph

When
February 5, 7:50 AM EST to February 7, 7:52 PM EST
Where
Randolph County, 1.04 mi W of Deerfield to 0.44 mi W of Deerfield
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
40.282, -84.999

Flooding occurred along the Mississinewa River in Randolph County, including near Ridgeville, due to heavy rain and snow melt.

Flood, Tippecanoe

When
February 5, 8:00 AM EST to February 26, 6:30 PM EST
Where
Tippecanoe County, West Lafayette to 1.65 mi N of Elston
Cause
Heavy Rain / Snow Melt
Property damage
$400,000
Reported by
Other Federal Agency
Coordinates
40.450, -86.900

Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain and snow melt. Numerous homes were affected by flood waters.

Flood, Putnam

When
February 5, 10:28 AM EST to February 7, 10:18 AM EST
Where
Putnam County, 0.78 mi SW of Pleasant Garden to 1.51 mi WSW of Pleasant Garden
Cause
Heavy Rain / Snow Melt
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
39.542, -86.981

Flooding occurred along Big Walnut Creek in Putnam County, including near Reelsville, due to heavy rain and snow melt.

Flood, Fountain

When
February 5, 11:30 AM EST to February 25, 9:48 PM EST
Where
Fountain County, 0.43 mi S of Covington to 0.99 mi N of Covington
Cause
Heavy Rain / Snow Melt
Property damage
$21,000
Reported by
Other Federal Agency
Coordinates
40.124, -87.401

Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain and snow melt.

Flood, Warren

When
February 5, 11:30 AM EST to February 25, 9:48 PM EST
Where
Warren County, 1.86 mi NE of Foster to 1.57 mi ENE of Foster
Cause
Heavy Rain / Snow Melt
Property damage
$21,000
Reported by
Other Federal Agency
Coordinates
40.168, -87.444

Flooding occurred along the Wabash River in Warren County due to heavy rain and snow melt.

Flood, Vigo

When
February 5, 12:30 PM EST to February 27, 10:15 PM EST
Where
Vigo County, 0.72 mi SW of Sycamore Park to 0.47 mi NNW of Taylorville
Cause
Heavy Rain / Snow Melt
Property damage
$25,000
Reported by
Other Federal Agency
Coordinates
39.492, -87.439

Flooding occurred along the Wabash River in Vigo County, including near Terre Haute, due to heavy rain and snow melt.

Flood, Carroll

When
February 5, 12:32 PM EST to February 11, 11:08 AM EST
Where
Carroll County, 3.62 mi W of Pittsburg to 2.02 mi W of Pittsburg
Cause
Heavy Rain / Snow Melt
Property damage
$500,000
Reported by
Other Federal Agency
Coordinates
40.603, -86.769

Flooding occurred along the Tippecanoe River in Carroll County, including west of Delphi, due to heavy rain and snow melt.

Flood, Jackson

When
February 5, 2:00 PM EST to February 12, 10:00 PM EST
Where
Jackson County, 3.82 mi S of Medora to 5.26 mi E of Sparksville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.776, -86.156

Flooding occurred along the Muscatatuck River in Jackson County, including near Wheeler Hollow, due to heavy rain and snow melt.

Flood, Parke

When
February 5, 4:00 PM EST to February 22, 4:00 PM EST
Where
Parke County, 2.41 mi NNW of Hudnut to 1.79 mi N of Hudnut
Cause
Heavy Rain / Snow Melt
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
39.702, -87.398

Flooding occurred along the Wabash River in southwestern Parke County due to heavy rain and snow melt.

Flood, Tippecanoe

When
February 5, 7:20 PM EST to February 9, 8:49 AM EST
Where
Tippecanoe County, 0.56 mi SW of Aretz Arpt to 0.39 mi S of Aretz Arpt
Cause
Heavy Rain / Snow Melt
Property damage
$7,000
Reported by
Other Federal Agency
Coordinates
40.444, -86.837

Flooding occurred along Wildcat Creek in Tippecanoe County due to heavy rain and snow melt.

Flood, Sullivan

When
February 5, 8:00 PM EST to February 29, 11:59 PM EST
Where
Sullivan County, 4.15 mi W of Graysville to 4.73 mi W of Graysville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.122, -87.647

Flooding occurred along the Wabash River in western sullivan County due to heavy rain and snow melt. Flooding continued until March 1st at 21:34.

Flood, Sullivan

When
February 5, 10:30 PM EST to February 29, 11:59 PM EST
Where
Sullivan County, Riverton to 0.74 mi S of Riverton
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.020, -87.580

Flooding occurred along the Wabash River in Sullivan County, including near Riverton, due to heavy rain and snow melt. Flooding continued until March 2nd at 05:40.

Flood, Marion

When
February 5, 10:30 PM EST to February 9, 2:43 PM EST
Where
Marion County, 0.78 mi SSE of Nora to 1.82 mi W of Allisonville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.910, -86.125

Flooding occurred along the White River in Marion County, including near Nora, due to heavy rain and snow melt.

Flood, Marion

When
February 5, 11:00 PM EST to February 10, 2:00 AM EST
Where
Marion County, Ravenswood to 0.52 mi NE of Ravenswood
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.880, -86.130

Flooding occurred along the White River in Marion County, including near Ravenswood, due to heavy rain and snow melt.

Flood, Clay

When
February 5, 11:00 PM EST to February 8, 12:07 AM EST
Where
Clay County, 1.39 mi W of Bowling Green to 0.87 mi NNW of Bowling Green
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.379, -87.026

Flooding occurred along the Eel River in Clay County, including near Bowling Green, due to heavy rain and snow melt.

Flood, Hamilton

When
February 5, 11:03 PM EST to February 9, 4:28 AM EST
Where
Hamilton County, 1.08 mi N of Noblesville to 0.12 mi NNE of Noblesville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
40.066, -86.019

Flooding occurred along the White River in Hamilton County, including near Noblesville, due to heavy rain and snow melt. Flooding closed Indiana 19 between Logan Street and Field Drive. The Hamilton County Highway Department closed Casey Road between 193rd and 186th Streets, 193rd Street between Spring Mill Road and Six Points Road, Riverwood Drive in the Riverwood subdivision, Riverwood Avenue between 211th and 221st streets, Six Points between 216th and Indiana 38, Edith Avenue between River Road and 206th, and 246th between Cornell and Ray Parker roads. Sandbags have been handed out to several residents.

Flood, Delaware

When
February 6, 12:45 AM EST to February 7, 8:30 PM EST
Where
Delaware County, 0.85 mi N of Muncie to 0.97 mi NNE of Mayfield
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
40.192, -85.399

Flooding occurred along the White River in Delaware County, including in Muncie, due to heavy rain and snow melt.

Flood, Morgan

When
February 6, 1:00 AM EST to February 10, 1:34 PM EST
Where
Morgan County, 2.38 mi SE of Beech Grove to 2.18 mi WSW of Centerton
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.498, -86.416

Flooding occurred along the White River in Morgan County, including near Centerton, due to heavy rain and snow melt.

Flood, Johnson

When
February 6, 1:00 AM EST to February 7, 9:18 AM EST
Where
Johnson County, 1.2 mi W of Amity to 1.44 mi W of Amity
Cause
Heavy Rain / Snow Melt
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
39.431, -86.022

Flooding occurred along Youngs Creek in Johnson County, including near Amity, due to heavy rain and snow melt.

Flood, Shelby

When
February 6, 2:15 AM EST to February 8, 9:24 AM EST
Where
Shelby County, 1.27 mi NW of Shelbyville to 1.53 mi NW of Shelbyville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.535, -85.793

Flooding occurred along the Big Blue River in Shelby County, including near Shelbyville, due to heavy rain and snow melt.

Flood, Morgan

When
February 6, 3:00 AM EST to February 10, 6:24 AM EST
Where
Morgan County, 2.01 mi SSE of Beech Grove to 2.73 mi ESE of Beech Grove
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.492, -86.439

Flooding occurred along the White River in Morgan County due to heavy rain and snow melt.

Flood, Jackson

When
February 6, 3:57 AM EST to February 11, 5:22 AM EST
Where
Jackson County, 0.22 mi SE of Rockford to 1.02 mi NW of Freeman Arpt
Cause
Heavy Rain / Snow Melt
Injuries
6 direct, 0 indirect
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
38.978, -85.897

Flooding occurred along the East Fork White River in Jackson County, including near Seymour, due to heavy rain and snow melt. A family of six was rescued from the flooded East Fork White River near County Road 150 East. The family was taken to the medical center in Seymour for medical treatment after the incident.

Flood, Owen

When
February 6, 4:00 AM EST to February 12, 1:23 AM EST
Where
Owen County, 0.28 mi N of Southport to 1.36 mi N of Spencer
Cause
Heavy Rain / Snow Melt
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
39.274, -86.769

Flooding occurred along the White River in Owen County, including near Spencer, due to heavy rain and snow melt.

Flood, Rush

When
February 6, 5:01 AM EST to February 7, 7:42 AM EST
Where
Rush County, 0.87 mi NNW of Carthage to 0.67 mi NNW of Carthage
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
39.740, -85.579

Flooding occurred along the Big Blue River in Rush County, including near Carthage, due to heavy rain and snow melt.

Flood, Jackson

When
February 6, 5:25 AM EST to February 16, 2:33 AM EST
Where
Jackson County, 0.18 mi E of Sparksville to 0.64 mi SW of Sparksville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.780, -86.227

Flooding occurred along the East Fork White River in Jackson County, including near Sparksville, due to heavy rain and snow melt.

Flood, Madison

When
February 6, 6:00 AM EST to February 8, 11:57 AM EST
Where
Madison County, 0.7 mi E of Anderson to 0.9 mi ENE of Anderson
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
40.099, -85.667

Flooding occurred along the White River in Madison County, including in Anderson, due to heavy rain and snow melt.

Flood, Greene

When
February 6, 6:00 AM EST to February 13, 5:48 PM EST
Where
Greene County, Newberry to 0.86 mi NNE of Slinkard
Cause
Heavy Rain / Snow Melt
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
38.920, -87.020

Flooding occurred along the White River in Greene County, including near Newberry, due to heavy rain and snow melt.

Flood, Greene

When
February 6, 9:30 AM EST to February 13, 3:27 PM EST
Where
Greene County, Elliston to 0.54 mi SSW of Elliston
Cause
Heavy Rain / Snow Melt
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
39.030, -86.970

Flooding occurred along the White River in Greene County, including near Elliston, due to heavy rain and snow melt.

Flood, Johnson

When
February 6, 10:24 AM EST to February 8, 3:11 PM EST
Where
Johnson County, 1.89 mi NW of Edinburg to 1.58 mi W of Edinburg
Cause
Heavy Rain / Snow Melt
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
39.368, -85.997

Flooding occurred along Sugar Creek in Johnson County, including near Edinburgh, due to heavy rain and snow melt.

Flood, Knox

When
February 6, 10:50 AM EST to February 17, 6:14 AM EST
Where
Knox County, 4.7 mi SE of Willis to 5.61 mi SSE of Willis
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.515, -87.298

Flooding occurred along the White River in southern Knox County due to heavy rain and snow melt.

Flood, Knox

When
February 6, 11:07 AM EST to February 17, 2:41 AM EST
Where
Knox County, 5.88 mi SE of Willis to 5.21 mi ESE of Willis
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.519, -87.263

Flooding occurred along the White River in southeastern Knox County due to heavy rain and snow melt.

Flood, Howard

When
February 6, 12:41 PM EST to February 7, 5:59 PM EST
Where
Howard County, 1.84 mi WSW of Kokomo to 0.85 mi WSW of Kokomo
Cause
Heavy Rain / Snow Melt
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
40.473, -86.164

Flooding occurred along Wildcat Creek in Howard County, including near Kokomo, due to heavy rain and snow melt.

Flood, Bartholomew

When
February 6, 12:45 PM EST to February 8, 6:22 PM EST
Where
Bartholomew County, 0.92 mi SW of Riverview Acres to 1.67 mi S of Riverview Acres
Cause
Heavy Rain / Snow Melt
Property damage
$7,000
Reported by
Other Federal Agency
Coordinates
39.240, -85.931

Flooding occurred along the Flatrock River in Bartholomew County, including near Columbus, due to heavy rain and snow melt.

Flood, Knox

When
February 6, 3:30 PM EST to February 15, 3:24 AM EST
Where
Knox County, 1.22 mi S of Edwardsport to 1.2 mi S of Edwardsport
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.803, -87.247

Flooding occurred along the White River in Knox County, including near Edwardsport, due to heavy rain and snow melt.

Flood, Daviess

When
February 6, 3:30 PM EST to February 15, 3:24 AM EST
Where
Daviess County, 5.31 mi W of Plainville to 5.39 mi W of Plainville
Cause
Heavy Rain / Snow Melt
Property damage
$20,000
Reported by
Other Federal Agency
Coordinates
38.801, -87.249

Flooding occurred along the White River in Daviess County due to heavy rain and snow melt.

Flood, Knox

When
February 6, 8:00 PM EST to February 18, 6:19 PM EST
Where
Knox County, 3.33 mi WSW of Decker to 2.24 mi SW of Decker
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.495, -87.573

Flooding occurred along the White River in southern Knox County due to heavy rain and snow melt.

Flood, Knox

When
February 7, 5:00 PM EST to February 26, 1:30 PM EST
Where
Knox County, 0.57 mi W of Vincennes Oneal Arpt to 0.85 mi SW of Vincennes Oneal Arpt
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.679, -87.561

Flooding occurred along the Wabash River in Knox County, including near Vincennes, due to heavy rain and snow melt.

Flood, Knox

When
February 7, 8:00 PM EST to February 22, 8:47 PM EST
Where
Knox County, 5.46 mi SW of Orrville to 4.37 mi WSW of Orrville
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.418, -87.756

Flooding occurred along the Wabash River in southwestern Knox County due to heavy rain and snow melt.

Flood, Knox

When
February 7, 11:00 PM EST to February 25, 12:51 PM EST
Where
Knox County, 3.26 mi N of Vincennes to 2.43 mi NNE of Vincennes
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Other Federal Agency
Coordinates
38.727, -87.516

Flooding occurred along the Wabash River in Knox County, including near Red Skelton Bridge, due to heavy rain and snow melt.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80567, 79837, 79838, 80369, 79654, 80370, 79655, 79656, 79839, 80494, 80566, 80248, 80498, 80275, 79850, 80341, 80344, 80366, 80328, 80317, 80348, 80374, 80372, 80346, 80535, 80352, 80373, 80564, 80323, 80358, 80356, 80495, 80362, 80361, 80371, 80504, 80359, 80360, 80363, 80227, and more.